Alert archive / Vermont / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 40, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 5, 2002, 6:23 PM EDT for Franklin County, Vermont. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2002, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 5, 2002, 6:45 PM EDT
- In force
- 22 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Franklin County, VT
The radar
The Burlington radar (KCXX), 44 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
442 WUUS51 KBTV 052223 SVRBTV VTC011-052245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 620 PM EDT FRI JUL 5 2002 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN VERMONT * UNTIL 645 PM EDT * AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF SWANTON...MOVING SOUTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SWANTON...AROUND 620 PM EDT NEAR ST. ALBANS AROUND 630 PM EDT NEAR GEORGIA AROUND 640 PM EDT 7 MILES WEST OF FAIRFAX AROUND 650 PM EDT THIS STORM POSSIBLY CONTAINS DIME SIZE HAIL AND BRIEF WIND GUSTS IN EXCESS OF 50 MPH. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:43 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 5, 5:43 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 543 PM EDT FRI JUL 5 2002 PESKY UPR LOW MENTIONED IN PRVS AFDBTV THE CAUSE FOR SOME -SHRA/-TSRA ACTVTY NOT MNTD IN PRVS FCST. S/W ROTATING ACRS ERN ONTARIO/WRN QUEBEC ARD UPR LOW WITH DECENT AMT OF SS ACCNTG FOR DIURNAL HEATING AND CAPES 200-400 J/KG RESULTING IN SOME -SHRA/-TSRA ACTVTY MVG DUE N-S. MUCH OF THE ACTVTY APPEARS ON A B-LINE FOR CHMPL VLY EAST AND SHLD HOLD TIL SUNSET BFR GRADUALLY DIMINISHING. UPDATED AND SPLIT ZONES TO SHOW GRTST -SHRA/-TSRA THREAT AREA...THUS CHC IN CHMPL VLY NY/ADDISON WITH LKLY IN NRN VT CHMPL VLY AND SCT ACRS REST OF NRN VT. LOW WBZ (<9000FT) AND EQUILB LVLS WITH RDR ALRDY SHWG ECHO TOPS XCEEDING EQUILB SUGGESTS SOME SMALL HAIL PSBL WITH STGST CELLS AND WL COVER WITH NOWBTV. UPDATED ZONES ALRDY ISSUED. .BTV...NONE. SLW
Nearby
Severe Thunderstorm Warnings in Vermont, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.